Wyoming, 2011Flash Flood and Heavy Rain in Wyoming, June 19, 2011
June 19, 2011 · NWS CYS · 2 events in 1 county or zone
Thunderstorm with heavy rain caused flash flooding across Laramie County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm with heavy rain caused flash flooding across Laramie County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 19, 10:35 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 19, 10:35 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1135 AM MDT SUN JUN 19 2011
.AVIATION...18Z TAF ISSUANCE
ONGOING CONVECTION FROM EARLY THIS MORNING OVER MUCH OF THE
WESTERN NEBRASKA PANHANDLE WILL CONTINUE TO GRADUALLY DECREASE
IN AREAL COVERAGE THROUGH 21Z. ELSEWHERE...CONVECTION WILL
FORM OVER AND JUST WEST OF THE LARAMIE RANGE EARLY THIS AFTERNOON
AND SPREAD EAST AND NORTHEAST ACROSS THE HIGH PLAINS THROUGH
THIS EVENING. SOME OF THE STORMS EAST OF THE LARAMIE RANGE WILL
BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREATS. EXACT TIMING AND LOCATION OF TSTORMS HARD TO PIN
DOWN...SO HAVE MAINTAINED VCTS FOR ALL TERMINALS. MVFR TO LOCAL
IFR CIGS/VSBYS WILL BE OCCUR WITH THE TSTORMS. WINDS WILL BE
SOUTHEASTERLY EAST OF THE RANGE AND SOUTHWESTERLY TO THE WEST
THIS AFTERNOON...AND WILL BECOME BREEZY AT TIMES. LATER THIS EVENING
AND OVERNIGHT...EXPECT WIDESPREAD SHOWERS WITH ISOLD TSTORMS...ALONG
WITH MVFR TO LOCAL IFR CIGS/VSBYS. WINDS WILL SHIFT TO THE
NORTHWEST AND REMAIN GUSTY BEHIND A COLD FRONTAL PASSAGE THIS
EVENING.
&&
.PREV DISCUSSION... /ISSUED 1101 AM MDT SUN JUN 19 2011/
UPDATE...CURRENT FORECAST ON TRACK FOR TODAY SO ONLY MADE SOME
MINOR UPDATES TO THE FORECAST. GOOD CHANCE OF SEVERE TSTORMS INTO
THIS EVENING ACROSS WESTERN NEBRASKA WITH A SLIGHT CHANCE ACROSS
THE HIGH PLAINS OF SOUTHEAST WYOMING. LARGE HAIL...VERY HEAVY
RAIN...DAMAGING WINDS APPEAR TO BE THE MAIN THREATS BUT CAN NOT
RULE OUT A FEW ISOLATED TORNADOES ALONG AND SOUTH OF THE NORTH
PLATTE RIVER VALLEY ACROSS WESTERN NEBRASKA AFTER LOOKING AT THE
MODEL SOUNDINGS AND LOW LEVEL SHEAR PROFILES. WILL MONITOR FLASH
FLOODING THREAT THROUGH THIS EVENING WITH SOME AREAS ALREADY
RECEIVING UP TO A HALF AN INCH OF RAIN WITH THE FIRST BATCH OF
SHOWERS AND TSTORMS THIS MORNING. WATER VAPOR LOOP THIS MORNING
SHOWS THE PACIFIC UPPER LEVEL TROUGH DIGGING SOUTHEAST INTO UTAH
AND COLORADO...SO CONDITIONS WILL CONTINUE TO DETERIORATE WITH A
STRONG 100 KT JET PUSHING INTO THE PLAINS TODAY AHEAD OF THE STORM
SYSTEM.
PREV DISCUSSION... /ISSUED 331 AM MDT SUN JUN 19 2011/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
UNSETTLED WEATHER IS IN STORE FOR THE SHORT TERM PERIOD. SW FLOW
WILL BE ALOFT OVER THE CWA TODAY. HEIGHTS FALL TODAY AS AN UPPER
TROUGH DEEPENS OVER THE WESTERN U.S. A COLD FRONT WILL ENTER THE
WESTERN PORTION OF THE CWA THIS MORNING...AND WILL MOVE TO THE
WY/NEB BORDER BY NOON. THE COLD FRONT WILL MOVE EAST OF THE CWA BY
THIS EVENING. WITH THE COLD FRONT IN A GOOD SPOT FOR STRONG
THUNDERSTORMS IN THE NEB PANHANDLE THIS AFTERNOON...LI'S OF -3 TO
-4 AND CAPE VALUES OF 1200 TO 1800 J/KG...SOME STORMS MAY BE
SEVERE WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREAT. HEAVY
RAIN IS LIKELY TO OCCUR WITH THE STORMS IN THE NEB PANHANDLE...SO
WILL LEAVE THIS AREA UNDER A FLASH FLOOD WATCH FOR THIS AFTERNOON
AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REST
OF THE CWA TODAY AND THIS EVENING...BUT SHOULD REMAIN BELOW SEVERE
LIMITS. SMALL HAIL AND GUSTY WINDS UP TO 45 MPH WILL OCCUR WITH
THE STRONGER STORMS IN THIS AREA. FOR TONIGHT...THE UPPER TROUGH
AXIS WILL MOVE ACROSS THE CWA AND SURFACE WINDS WILL BECOME
NORTHERLY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE
FORECAST AREA OVERNIGHT. FOR MON...NORTH FLOW WILL OCCUR ALOFT AS
THE UPPER TROUGH AXIS MOVES EAST OF THE CWA. A CLOSED UPPER LOW AT
500 MB WILL THEN FORM OVER THE CENTRAL PLAINS. WRAP AROUND
MOISTURE AND CYCLONIC FLOW ALOFT WILL CONTINUE THE THREAT FOR
SHOWERS AND THUNDERSTORMS ON MON...AS THE ASSOCIATED SURFACE LOW
MOVES INTO THE CENTRAL PLAINS FROM THE CENTRAL ROCKIES. FOR MON
NIGHT NW FLOW WILL DEVELOP ALOFT BUT WILL REMAIN CYCLONIC AS THE
UPPER LOW MOVES ACROSS THE CENTRAL PLAINS. SHOWERS AND EVENING
THUNDERSTORMS WILL LINGER ACROSS THE AREA AND COLD AIR ADVECTION
WILL CONTINUE OVER THE FORECAST AREA BEHIND THIS SYSTEM. FINALLY
FOR TUES AND TUESDAY NIGHT...THE UNSETTLED WEATHER WILL MOVE OUT
OF THE AREA AS THE UPPER LOW MOVES WELL TO THE EAST AND AN UPPER
RIDGE BUILDS OVER THE WESTERN U.S. TEMPERATURES WILL ALSO BEGIN TO
RECOVER TUES. HIGH TEMPERATURES WILL BE AROUND 5 DEGREES BELOW
NORMAL TODAY...10 TO 15 DEGREES BELOW NORMAL ON MON...AND AROUND 5
DEGREES BELOW NORMAL ON TUES.
LONG TERM...WEDNESDAY THROUGH SUNDAY...
DRY CONDITIONS EARLY IN THE PERIOD WILL RETURN TO MORE SEASONAL
DIURNALLY DRIVEN CONVECTION BY WEEKS END AND INTO THE UPCOMING
WEEKEND. INITIALLY...A POSITIVELY TILTED UPPER RIDGE WILL BE
LOCATED JUST UPSTREAM EXTENDING NE FROM THE GREAT BASIN INTO SRN
ALBERTA/SASKATCHEWAN. THIS RIDGE AXIS WILL CONTINUE TO PUSH EAST
REACHING THE FRONT RANGE BY EARLY THURSDAY. LARGE SCALE SUBSIDENCE
BENEATH THIS FEATURE SHOULD KEEP THE LID ON ANY CONVECTIVE
CHANCES. SO KEPT THE FORECAST DRY FOR WEDNESDAY AND WEDNESDAY
NIGHT. BY THURSDAY...A HIGHER THETA-E AIR MASS WILL BE ADVECTED
NORTHWARD ALONG THE FRONT RANGE AS RETURN TURNS SOUTHEASTERLY. AS
A RESULT...SBCAPES WILL INCREASE TO 500 TO 1000 J/KG BY THURSDAY
AFTERNOON. THE WRN NEBRASKA PANHANDLE STILL LOOKS CAPPED THU
AFTERNOON WITH CIN VALUES ABOVE -100 J/KG. SO FOR NOW HAVE
CONFINED THUNDER CHANCES TO SOUTHEAST WYOMING ON THURSDAY. THESE
MAY BE ABLE TO BE SUSTAINED AS A MEDIUM RANGE GUIDANCE HINT AT A
SHORTWAVE TRACKING THRU THE NRN FRONT RANGE INTO THE PLAINS.
MODELS DISAGREE SOME ON ITS PLACEMENT AND HAVE KEPT PRECIP CHANCES
PAINTED FAIRLY LIBERAL FOR NOW. UPPER RIDGE AXIS WILL FLATTEN AS
IT IS NUDGED EAST BY SHORTWAVE ENERGY ROTATING AROUND THE
PERIPHERY OF A PERSISTENT PAC NW/SW CANADA LONGWAVE TROUGH.
SO...EXPECT FAIRLY PERSISTENT WEST/SOUTHWEST FLOW IN PLACE FOR
FRIDAY THROUGH SUNDAY. SO EXPECT UNSTABLE CONDITIONS TO PERSIST
MAINLY FOR THE EASTERN PLAINS DURING THE PERIOD. SO CONTINUED THE
IDEA OF AFTERNOON/EARLY EVENING THUNDERSTORM CHANCES. FRIDAY STILL
LOOKS TO PROVIDE THE BEST CHANCE FOR ORGANIZED SEVERE WEATHER IN
THE LONG TERM. H7 TEMPERATURES WILL CLIMB TO NEAR 12C ACROSS THE
SOUTH ON WEDNESDAY AND ABOVE 15C FOR THURSDAY THROUGH SUNDAY. SO
AFTER A SEASONALLY NORMAL DAY ON WEDNESDAY WHERE TEMPERATURES WILL
CLIMB INTO THE 70S...TEMPERATURES WILL CLIMB INTO THE UPPER
70S/LOW 80S FOR THURSDAY THROUGH SUNDAY.
AVIATION...12Z TAF ISSUANCE...
VFR CONDITIONS EXPECTED THROUGH THE MORNING WITH PERHAPS SOME MVFR
VISIBILITIES IN THE SOUTHERN PANHANDLE AT BFF...SNY AND AIA WITH
FOG DEVELOPMENT. THUNDERSTORMS WILL ONCE AGAIN INCREASE IN
AREAL COVERAGE AND INTENSITY THIS AFTERNOON AND PERSIST INTO THE
EVENING HOURS. STILL TOO EARLY TO PINPOINT EXACT CONDITIONS AND
LOCATIONS. GIVEN THE UNCERTAINTY...WILL KEEP VCTS CONDITIONS IN
PLACE FOR TERMINALS EAST OF THE LARAMIE RANGE FOR THE AFTERNOON
AND EARLY EVENING HOURS. CONDITIONS WILL DROP INTO MVFR OR IFR
CATEGORY IN LOWER CEILING AND RAIN SHOWERS AND EMBEDDED
THUNDERSTORMS BY LATER TONIGHT.
FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME DUE TO FIRE
DANGER IN THE LOW CATEGORY AND WETTING RAINS EXPECTED OVER THE
DISTRICT FOR THE NEXT COUPLE OF DAYS.
HYDROLOGY...
A LOW PRESSURE SYSTEM MOVING FROM UTAH ACROSS COLORADO AND INTO
NEBRASKA SUNDAY THROUGH MONDAY NIGHT WILL BRING PERIODS OF SHOWERS
AND SCATTERED THUNDERSTORMS. ELEVATIONS ABOVE 9500 FEET WILL
EXPERIENCE SNOW SHOWERS WITH SOME SNOW ACCUMULATION SUNDAY NIGHT
AND MONDAY MORNING. MOUNTAIN TEMPERATURES IN THE 30S AND 40S WILL
DECREASE THE RATE OF SNOW MELT...HOWEVER A HALF TO ONE INCH OF
RAINFALL ON TOP OF THE EXISTING SNOW PACK WILL CAUSE MORE RUNOFF
AND RISES ON THE UPPER NORTH PLATTE...LITTLE SNAKE AND MEDICINE
BOW RIVERS. A FLOOD WATCH REMAINS IN EFFECT FOR THE NORTH SNOWY
RANGE FOOTHILLS INCLUDING THE MEDICINE BOW RIVER AND ROCK CREEK
FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. FLOOD WARNINGS
REMAIN IN EFFECT UNTIL FURTHER NOTICE FOR SARATOGA...SINCLAIR...
ENCAMPMENT AND LARAMIE. LEVELS AT OR ABOVE BANKFULL WILL CONTINUE
ON THE LITTLE LARAMIE RIVER...LITTLE SNAKE RIVER AT SAVERY...AND
MEDICINE BOW NEAR HANNA AND ELK MOUNTAIN.
FOR AREAS EAST OF THE LARAMIE RANGE INTO THE WESTERN NEBRASKA
PANHANDLE...LOOKING AT ONE TO AS MUCH AS THREE INCHES OF RAINFALL
FROM TODAY THROUGH MONDAY NIGHT. RUNOFF FROM THIS RAINFALL IN
ADDITION TO RESERVOIR RELEASES WILL RESULT IN RISES ON THE LOWER
NORTH PLATTE RIVER. FLOOD WARNINGS REMAIN IN EFFECT FOR
HENRY...MITCHELL AND MINATARE UNTIL FURTHER NOTICE. HIGH WATER
LEVELS WILL CONTINUE AT ORIN AND BRIDGEPORT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR WYZ110.
NE...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION/HYDROLOGY...JAMSKIHazardous weather outlook, Jun 19, 1:50 PM MST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT SUN JUN 19 2011
WYZ101>119-201645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
250 PM MDT SUN JUN 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
WYOMING TODAY AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY
BECOME SEVERE CONTAINING LARGE HAIL...DAMAGING WINDS AND MODERATE
TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING FOR
AREAS EAST OF THE LARAMIE RANGE.
MODERATE FLOODING WILL CONTINUE ON THE RIVERS FLOWING FROM THE
SNOWY AND SIERRA MADRE RANGES. ADDITIONAL WIDESPREAD RAIN TODAY
AND TONIGHT INTO THESE RIVERS AND THEIR TRIBUTARIES WILL CAUSE
RISES...SOME OF WHICH MAY BE SIGNIFICANT TODAY AND TONIGHT. THERE
IS A CHANCE OF ACCUMULATING SNOWFALL IN THE SIERRA MADRE AND SNOWY
RANGE TONIGHT AS THE SNOW LEVEL LOWERS TO 9500 FEET.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF SOUTHEAST
WYOMING DURING THE DAY ON MONDAY...BEFORE TAPERING OFF MONDAY
NIGHT. STORM TOTAL RAINFALL AMOUNTS AROUND ONE INCH IS POSSIBLE
EAST OF THE LARAMIE RANGE...WITH ONE HALF TO ONE INCH POSSIBLE
WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-201645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
250 PM MDT SUN JUN 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
A TORNADO WATCH IS IN EFFECT UNTIL 9 PM LATE THIS EVENING.
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE WESTERN
NEBRASKA PANHANDLE TODAY AND TONIGHT. THESE THUNDERSTORMS WILL
LIKELY BECOME SEVERE CONTAINING LARGE HAIL...DAMAGING WINDS AND
HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING. AN ISOLATED TORNADO
IS POSSIBLE THIS EVENING AS WELL.
MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER.
ADDITIONAL WIDESPREAD RAIN TODAY AND TONIGHT INTO THE NORTH PLATTE
AND ITS TRIBUTARIES MAY CAUSE ADDITIONAL RISES TODAY AND TONIGHT.
OTHER AREA STREAMS...CREEKS...OR OTHERWISE DRY WASHES MAY SEE
RISES IN HEAVY RAIN AS WELL. A FLASH FLOOD WATCH HAS BEEN POSTED
FOR ALL OF THE WESTERN NEBRASKA PANHANDLE FROM THIS AFTERNOON
THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS DURING THE DAY ON
MONDAY...BEFORE TAPERING OFF MONDAY NIGHT AND EARLY TUESDAY.
STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE
ACROSS THE WESTERN NEBRASKA PANHANDLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 19, 2:07 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
307 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL CHEYENNE 41.15N 104.79W
06/19/2011 M1.00 INCH LARAMIE WY NWS EMPLOYEE
MOSTLY PEA SIZE.
&&
BCHAPMANLocal storm report, Jun 19, 2:14 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
314 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL CHEYENNE 41.15N 104.79W
06/19/2011 E0.50 INCH LARAMIE WY NWS EMPLOYEE
&&
BCHAPMANLocal storm report, Jun 19, 2:19 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FUNNEL CLOUD CHEYENNE 41.15N 104.79W
06/19/2011 LARAMIE WY TRAINED SPOTTER
THE FUNNEL WAS SPOTTED ON THE SOUTH SIDE OF TOWN ALONG
THE SOUTH GREELY HWY.
&&
BCHAPMANLocal storm report, Jun 19, 2:21 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL CHEYENNE 41.15N 104.79W
06/19/2011 E1.25 INCH LARAMIE WY TRAINED SPOTTER
ON THE NORTH SIDE OF CHEYENNE.
&&
BCHAPMANLocal storm report, Jun 19, 2:24 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
324 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 4 SW CHEYENNE 41.10N 104.85W
06/19/2011 E0.50 INCH LARAMIE WY DEPT OF HIGHWAYS
AT THE PORT OF ENTRY.
&&
BCHAPMANLocal storm report, Jun 19, 2:25 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
325 PM MDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 8 NE CHEYENNE 41.23N 104.68W
06/19/2011 E1.25 INCH LARAMIE WY TRAINED SPOTTER
&&
BCHAPMANFlash Flood, Laramie
- When
- June 19, 2:30 PM MST to 5:30 PM MST
- Where
- Laramie County, 1 mi SE of Cheyenne to 1 mi E of Cheyenne
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.120, -104.806
Flooding was reported at the Ames Underpass, the 2200 block of E 16th Street and Hynds Blvd and 2nd Ave. The Murdoch's parking lot along E Lincolnway was flooded. The public reported basement flooding in northwest Cheyenne.
Heavy Rain, Laramie
- When
- June 19, 2:38 PM MST
- Where
- Laramie County, 1 mi E of Cheyenne
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -104.801
A trained spotter reported 1.48 inches of rain fell in 50 minutes in Sun Valley. Marble size hail also was observed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, June 19 to 20, 20111 death · $5.3 million · 65 kt wind · 46 events
- Hail and Damaging Winds in Nebraska, June 19 to 20, 2011$8.1 million · 2.75 in hail · 33 events
- Hail and Damaging Winds in Colorado, June 19, 2011$21 million · 2 in hail · 10 events
- Heat in Oklahoma, June 19, 20111 death · 1 event
- Tornadoes and Damaging Winds in Kentucky, June 19, 2011$55,000 · EF2 · 11 events
- Tornado and Damaging Winds in Illinois, June 19, 20111 injured · $1.0 million · EF1 · 10 events
- Tornado and Hail in Iowa, June 19 to 20, 2011$760,000 · EF1 · 21 events
- Flash Flooding and Hail in Nebraska, June 19 to 20, 2011$139,000 · 2.75 in hail · 59 events
- Flash Flooding and Flooding in Ohio, June 19 to 20, 2011$1.5 million · 0.75 in hail · 7 events
- Wildfire in Texas, June 19 to 21, 2011$500,000 · 1 event
- Flash Flood and Flooding in Pennsylvania, June 19 to 20, 2011$270,000 · 6 events
- Damaging Winds and Lightning Strike in North Carolina, June 19, 2011$200,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304472, 304477.